Morning After Pill & your Period


Buy the Morning After Pill Locally »

The morning after pill can affect your periods, and may make your next period either start earlier or later than expected.  The variation should only be a couple of days however, nothing too drastic.  If you experience a large change in your period, either in time, amount of bleeding or cramps, it is best to seek the advice of your doctor.  It is possible that you could be experiencing an ectopic pregnancy, as the morning after pill generally doesn’t work to prevent these.  If this is the case then you will need to visit the doctor as soon as possible due to the dangerous nature of ectopic pregnancies. 

If your period is later than 5 days, or lighter than normal then it might not be a bad idea to see your GP just to make sure that it worked and that you are not pregnant.  This is just a precaution, but would give you peace of mind. 

It is likely that you will experience a different menstrual cycle to the one that you are used to after having taken the morning after pill.  This is due to the amount of hormones being introduced very quickly to your body, and the disruption this causes to your cycle.  It might be the case that your period is a lot heavier, or lighter than you would usually expect or doesn’t arrive on time.  This will have been discussed with you before you take the morning after pill, although if you have any queries or concerns then don’t hesitate to ask someone about it. 


« Morning After Pill & Depression Alternatives to the Morning After Pill »